question-icon

Does Sulfasalazine Affect Eyesight?

default
Posted on Thu, 27 Apr 2017
Question: I have macular degeneration, does sulfasazine have an effect on my eyesight?

Is there a supplement that will help resolve that issue? I took the medication for many years and stopped it after having surgery for a blocked bowel in 2013, (I had 30 inches of my small intestine removed and my ilium. In March of 2017 I resumed the medication after experiencing a viral infection that caused some colon discomfort. My last colonoscopy did show some inflammation in my colon which was done in the Fall of 2016. I have an excellent gastroenterologist who I believe saved my life with his care. My next appointment is in the month of May. Thank you .



doctor
Answered by Dr. Salah Saad Shoman (2 hours later)
Brief Answer:
Can cause irritation but don't affect vision

Detailed Answer:
Dear Ms, sulfasazine can cause yellow discoloration of the eye, puffiness of the eye lids and red irritated eye. but there are no reports that it can affect vision. if you need a replacement for sulfasazine then you should consider imuran after getting back to you doctor. I hope I answered your question . if you don't have any other clarifications then please close the discussion
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 3143 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Sulfasalazine Affect Eyesight?

Brief Answer: Can cause irritation but don't affect vision Detailed Answer: Dear Ms, sulfasazine can cause yellow discoloration of the eye, puffiness of the eye lids and red irritated eye. but there are no reports that it can affect vision. if you need a replacement for sulfasazine then you should consider imuran after getting back to you doctor. I hope I answered your question . if you don't have any other clarifications then please close the discussion